Kid overdosing on suger

Patient: My kid is exibiting poor behavior due to consumming suger in large amounts. When his diet is controlled he is fine. He was sleep walking last night and consummed all the suger in the house. Now he is in some sort of shook. Do I need to take him to the hospital or just wait until his blood sugar level returns to normal?

Doctor: Hi,Welcome to ATD. Thanks for the query.One of the first effects we notice upon consuming too much sugar is the f eeling of a sugar “high,” which involves a buzzing, caffeinated feeling combined with shaking of the hands or tremors in some individuals.The sugar high is the result of very high levels of blood sugar. The second symptom, which generally follows a sugar high within an hour or less, is a sugar “crash.”This is a result of the body’s compensatory mechanisms working to decrease blood sugar levels to within normal physiological limits.As such, a sugar overdose results in very high blood sugar, shortly followed by very low blood sugar, which causes fatigue, nausea, weakness and hunger.So depending on his symptoms he needs to be managed.Home remedies:Let him drink lots of water.If he is nauseous or if it is already hot outside, this can make it worse, so check his symptoms. But if he is indoors or cool enough,dipping his legs in hot water may help.If you are unable to clearly understand his symptoms or he is unresponsive, you better take him to a hospital as the Physician can examine him directly and manage accordingly.Hope this helps.All the best.

Comments / Follow Ups

Patient: Can you recommend a medical facility or school for troubled teens (16 years) in the Northeast that focuses on diet to correct behavior?

Doctor: Hi,
I am not from the US. So cannot help you with that.Sorry.


Advertisement